Alert archive / Alabama / Special Marine Warnings in 2015
Special Marine Warning 252, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Dec 30, 2015, 8:50 AM CST. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2015, 8:50 AM CST (14:50 UTC)
- Expired
- Dec 30, 2015, 9:45 AM CST
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
The radar
The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383
WHUS54 KMOB 301450
SMWMOB
GMZ630>632-650-301545-
/O.NEW.KMOB.MA.W.0252.151230T1450Z-151230T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
850 AM CST WED DEC 30 2015
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
MISSISSIPPI SOUND...
NORTH MOBILE BAY...
SOUTH MOBILE BAY...
* UNTIL 945 AM CST
* AT 849 AM CST...A LINE OF THUNDERSTORMS PRODUCING STRONG WINDS 34
KNOTS OR GREATER WAS LOCATED ALONG A LINE EXTENDING FROM 11 NM
NORTHWEST OF DOG RIVER BRIDGE TO NEAR CENTRAL DAUPHIN ISLAND TO 15
NM SOUTH OF PETIT BOIS PASS...MOVING EAST AT 20 KNOTS.
* LOCATIONS IMPACTED INCLUDE...
FAIRHOPE PIER... FAREWELL BUOY...
EAST FOWL RIVER BRIDGE... DOG RIVER BRIDGE...
GAILLARD ISLAND... MIDDLE BAY LIGHT...
SAND ISLAND LIGHTHOUSE... POINT CLEAR...
BON SECOUR BAY... GULF SHORES BEACH... ALABAMA PORT...
DAUPHIN ISLAND BRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING AND HEAVY
RAINS. SEEK SAFE HARBOR IMMEDIATELY.
&&
LAT...LON 3024 8813 3024 8811 3038 8826 3032 8819
3079 8808 3084 8799 3085 8795 3067 8803
3070 8801 3086 8790 3032 8776 3032 8774
3022 8803 3024 8772 3028 8766 2991 8782
2989 8831
TIME...MOT...LOC 1449Z 260DEG 20KT 3069 8825 3027 8818 2997 8831
$$1 follow-up statement
056
FZUS74 KMOB 301531
MWSMOB
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
931 AM CST WED DEC 30 2015
GMZ632-301540-
/O.CAN.KMOB.MA.W.0252.000000T0000Z-151230T1545Z/
931 AM CST WED DEC 30 2015
...THE SPECIAL MARINE WARNING IS CANCELLED...
THE AFFECTED AREAS WERE...
MISSISSIPPI SOUND...
THE STORMS MOVED OUT OF THE WARNED AREA AND NO LONGER POSE A
SIGNIFICANT THREAT TO BOATERS.
LAT...LON 3022 8794 3023 8792 3026 8795 3061 8802
3063 8792 3048 8794 3041 8791 3038 8784
3047 8780 3039 8781 3040 8778 3037 8784
3031 8777 3026 8792 3024 8792 3025 8767
2991 8782 2990 8807
TIME...MOT...LOC 1530Z 272DEG 24KT 3054 8793 3020 8787 2990 8800
$$
GMZ630-631-650-301545-
/O.CON.KMOB.MA.W.0252.000000T0000Z-151230T1545Z/
931 AM CST WED DEC 30 2015
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 945 AM CST...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
NORTH MOBILE BAY...
SOUTH MOBILE BAY...
AT 928 AM CST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING WATERSPOUTS...LOCATED ALONG A
LINE EXTENDING FROM FAIRHOPE PIER TO 5 NM SOUTH OF BON SECOUR BAY TO
13 NM SOUTH OF FAREWELL BUOY...MOVING EAST AT 25 KNOTS.
LOCATIONS IMPACTED INCLUDE...
MOBILE BAY...BON SECOUR BAY...GULF SHORES BEACH AND EASTERN WEEKS
BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT GUSTY WINDS
AND HIGH WAVES. MOVE TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL
THESE STORMS PASS.
&&
LAT...LON 3022 8794 3023 8792 3026 8795 3061 8802
3063 8792 3048 8794 3041 8791 3038 8784
3047 8780 3039 8781 3040 8778 3037 8784
3031 8777 3026 8792 3024 8792 3025 8767
2991 8782 2990 8807
TIME...MOT...LOC 1530Z 272DEG 24KT 3054 8793 3020 8787 2990 8800
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Dec 30, 6:57 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 30, 6:57 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
657 AM CST WED DEC 30 2015
.DISCUSSION...SEE UPDATED INFORMATION BELOW.
&&
.UPDATE...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS IN SOUTHWEST
AL...NORTHWEST FL AND PARTS OF SOUTHEAST MS THROUGH TONIGHT. LATEST
RADAR AND SATELLITE TRENDS CONTINUE TO SHOW A LARGE AREA OF MODERATE
TO HEAVY RAIN MOVING NEAR AND ALONG A STALLED FRONTAL BOUNDARY THAT
IS CURRENTLY LOCATED OVER AREAS THAT WERE HARDEST HIT FROM PREVIOUS
FLOODING IN THE LAST WEEK. HOURLY RAINFALL RATES UP TO 1.5 INCHES
HAVE BEEN OBSERVED TO THE SOUTHWEST IN THE LAST COUPLE OF HOURS. WITH
THIS...RAINFALL TOTALS WILL LIKELY EXCEED THE 3 HR FLASH FLOOD
GUIDANCE IN SOME LOCATIONS IN THE ADVISED AREA. HAVE ALSO INCLUDED
PATCHY FOG FOR ALL AREAS ALONG AND EAST OF THE FRONT THROUGH TONIGHT.
32/EE
&&
.MARINE...EXPECT PATCHY FOG THROUGH TONIGHT POSSIBLY LOCALLY DENSE
AT TIMES. PERIODS OF HEAVY RAIN WILL ALSO BE LIKELY THROUGH TONIGHT
REDUCING VISIBILITIES AT TIMES. 32/EE
&&
.AVIATION...
12Z ISSUANCE...IFR TO LIFR CIGS AND VISIBILITIES THROUGH 31.12Z.
EXPECT MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS THROUGH
MUCH OF THE FORECAST PERIOD. A STALLED FRONTAL BOUNDARY WILL SLOWLY
MOVE ACROSS THE REGION THROUGH TONIGHT. WINDS WILL BE MOSTLY NORTH TO
NORTHEAST AT 8 TO 12 KNOTS THROUGH 31.12Z. 32/EE
&&
.PREV DISCUSSION... /ISSUED 540 AM CST WED DEC 30 2015/
NEAR TERM /NOW THROUGH WEDNESDAY NIGHT/...MAIN CONCERN FOR THE NEXT
24 HOURS WILL BE THE ONSET ON MORE RAIN POSSIBLY HEAVY AT TIMES
OCCURRING OVER AREAS THAT WERE HARDEST HIT FROM RECENT RAINS IN THE
LAST WEEK. SOME OF THE HI RES DATA SUGGESTS 2 TO 3 INCHES (LOCALLY 3
TO 5 INCHES) OF RAIN POSSIBLE ACROSS THE CENTRAL GULF COAST REGION
WITH THE HIGHEST AMOUNTS OCCURRING ALONG A STALLED FRONTAL STRETCHING
FROM THE MS COAST TO NE PARTS OF THE FCST AREA THIS MORNING. ALL THE
GUIDANCE SUGGESTS THIS BOUNDARY WILL DRIFT EAST THROUGH TONIGHT WITH
THE BEST MOISTURE CONVERGENCE POOLING ALONG THE FRONT SLOWLY SHIFTING
EASTWARD TO EASTERN AND COASTAL PARTS OF THE FCST AREA THROUGH 12Z
THU. LATEST FLASH FLOOD GUIDANCE IN THE WORST AREAS MENTIONED ABOVE
SHOW 3 HOUR AMOUNTS OF LESS THAN 3 INCHES FOR POSSIBLE FLASH FLOODING
WHICH COULD BE EXCEEDED OVER TIME THROUGH MOSTLY THIS AFTERNOON. FOR
NOW WILL CONTINUE TO MENTION LOCALIZED FLOODING POSSIBLE AND MONITOR
THIS SITUATION CLOSELY FOR ADVISORIES OR WARNINGS. THANKS AGAIN TO
SURROUNDING OFFICES AND WPC/HPC FOR YOUR COMMENTS ON THIS SITUATION.
OTHERWISE...SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT DUE TO
LIMITED FORCING AND INSTABILITY AS COOLER AIR CONTINUES TO UNDERCUT
A LARGE MOIST LAYER...SETTING UP A WELL DEFINED OVERRUNNING EVENT
ACROSS THE REGION THROUGH TONIGHT. SORRY FOR THE LATENESS THIS
MORNING BUT THIS HAS BEEN A RATHER TOUGH FORECAST DUE TO THE HEAVY
RAIN AND ANTECEDENT CONDITIONS ACROSS THE FCST AREA ESPECIALLY TO
THE NORTH AND EAST. AS FOR TEMPS WILL USE A BLEND MAV AND CURRENT
FORECAST TEMPS FOR BETTER CONSISTENCY WITH SURROUNDING WFOS. HIGHS
TODAY WILL BE IN THE UPPER 50S TO LOWER 60S MAINLY WEST OF THE
STALLED FRONT AND THE MID 60S TO LOWER 70S TO THE EAST AND ALONG THE
COAST. LOWS TONIGHT WILL RANGE FROM THE UPPER 40S TO LOWER 50S TO THE
WEST AND THE MID 50S TO LOWER 60S TO THE EAST. 32/EE
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...DEEP GULF MOISTURE
WILL CONTINUE TO OVERSPREAD THE CENTRAL GULF COAST REGION.
CONVERGENCE ALONG STALLED FRONTAL BOUNDARY ALONG THE COAST WILL
CONTINUE OVER THE REGION THURSDAY AND THURSDAY NIGHT...THEN LIKELY
SLIP JUST OFFSHORE TO THE SOUTH FRIDAY AND FRIDAY NIGHT. THIS WILL
FOCUS THE HIGHEST RAIN CHANCES OVER THE EASTERN AND SOUTHERN PORTIONS
OF THE FCST AREA THROUGH THE SHORT TERM PERIOD. EXPECT LIKELY POPS
GENERALLY ALONG AND EAST OF A WIGGINS...LEAKESVILLE...GROVE HILL...
CAMDEN LINE THURSDAY AND THURSDAY NIGHT AND THEN SHIFTING DOWN
TOWARD THE COAST ON FRIDAY WITH CHANCE POPS DOWN ALONG THE COAST
FRIDAY NIGHT. POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE ACROSS MOST
OF THE AREA THROUGH THE PERIOD...WITH 1 TO 2 INCHES LIKELY AND DOUBLE
THAT IN SOME LOCATIONS POSSIBLE. WILL HAVE TO CONTINUE TO MONITOR FOR
FLOODING PROBLEMS AND MAKE ADJUSTMENTS TO ANY FLASH FLOOD WATCHES
THAT MAY BE ISSUED...DEPENDING ON WHERE AND HOW MUCH RAINFALL OCCURS
DURING THE NEAR TERM PERIOD (AS MENTIONED ABOVE). MOSTLY SHOWERS
EXPECTED...BUT IN THE VICINITY OF WHEREVER THE FRONT IS LOCATED AND
POINTS SOUTHWARD SOME ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS
POSSIBLE (ESPECIALLY ON THURSDAY). HIGH TEMPERATURES ON THURSDAY
EXPECTED TO RANGE FROM THE MID AND UPPER 50 WEST TO THE LOW TO MID
60S EAST...AND THEN IN THE LOW TO MID 50S ON FRIDAY AS THE FRONT
DROPS FURTHER DOWN TOWARD (OR JUST OFFSHORE) THE COAST. LOWS THURSDAY
NIGHT RANGING FROM THE MID TO UPPER 40S INLAND TO LOWER 50S AT THE
COAST. EVEN A LITTLE COOLER BY FRIDAY NIGHT WITH LOWS IN THE MID TO
UPPER 30S OVER NORTHERN INTERIOR ZONES AND IN THE LOWER 40S DOWN
CLOSER TO THE COAST. 12/DS
LONG TERM /SATURDAY THROUGH TUESDAY/...ON SATURDAY AND SUNDAY THE
FRONT IS EXPECTED TO HAVE MOVED SOUTH OF THE FCST AREA OUT OVER THE
GULF...BUT A COUPLE OF MID/UPPER LEVEL SHORTWAVES IN THE WEST-
SOUTHWEST FLOW ALOFT WILL MOVE EAST ACROSS THE REGION...MAINTAINING
ISOLATED TO CHANCE POPS ACROSS THE SOUTHERN HALF OF THE FCST AREA.
SUNDAY NIGHT INTO MONDAY...A LARGER UPPER TROF DIGS SLIGHTLY OVER THE
SOUTHEAST STATES...FINALLY EJECTING THE FRONT (AND A DEVELOPING SFC
LOW) WELL EAST OF THE FCST AREA BY MONDAY WITH RAINS ENDING. LOOKS
DRY AND COOL MONDAY AND TUESDAY. HIGHS GENERALLY IN THE 50S SATURDAY
THROUGH MONDAY...THEN PRIMARILY IN THE LOWER 60S BY TUESDAY. LOWS
IN THE 30S OVER INTERIOR ZONES AND IN THE LOWER 40S AT THE COAST
EACH. 12/DS
MARINE...A WARM FRONT APPROACHING FROM THE SOUTHEAST WILL STALL
OVER THE CENTRAL GULF COAST REGION EARLY WEDNESDAY THEN DRIFT
SOUTHEAST THROUGH THE REMAINDER OF THE WEEK IN RESPONSE TO A COLD
FRONT APPROACHING FROM THE NORTHWEST. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND ALONG THE WARM
FRONT LATE TONIGHT THROUGH EARLY THURSDAY THEN SHIFT SLOWLY EASTWARD
LATER IN THE WEEK. NORTHERLY WINDS AND SEAS WILL BUILD IN THE WAKE
OF THE COLD FRONT LATE THURSDAY THROUGH EARLY SATURDAY. AS A RESULT
A SMALL CRAFT ADVISORY MAY BE NEEDED LATE IN THE WEEK. 32/EE
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALZ052>060-261>266.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR ALZ265-266.
FL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR FLZ201>206.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR FLZ202-204-206.
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ079.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Dec 30, 7:24 AM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 724 AM CST WED DEC 30 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-311330- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 724 AM CST WED DEC 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE FORECAST AREA THROUGH TONIGHT. RAINFALLS TOTALS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE LIKELY THROUGH TONIGHT. WILL CONTINUE TO MONITOR THIS POTENTIAL FLOODING SITUATION CLOSELY THROUGH TONIGHT. THE THREAT FOR SEVERE WEATHER REMAINS LOW. A HIGH RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME LOCALIZED OR FLASH FLOODING WILL BE POSSIBLE ON THURSDAY. HEAVY RAIN WILL BE SLOW TO MOVE EAST OF THE AREA THURSDAY THROUGH EARLY FRIDAY. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-311330- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 724 AM CST WED DEC 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAIN AND FOG WILL REDUCED VISIBILITIES TO ONE MILE OR LESS THROUGH TONIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WIND AND WAVE CONDITIONS FOR SMALL CRAFT WILL BE LIKELY LATE THURSDAY THROUGH EARLY NEXT WEEK. SMALL CRAFT ADVISORIES WILL BE LIKELY THROUGH THIS PERIOD.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 6:14 AM CST | Flash Flood Watch | MOB | Baldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 5 more | 21 hr |
| Dec 30, 7:35 AM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Dec 30, 9:36 AM CST | Special Marine Warning | MOB | 54 min | |
| Dec 30, 9:38 AM CST | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe, Washington and 1 more | 3 hr |
| Dec 30, 10:15 AM CST | Areal Flood Advisory | MOB | Covington | 3 hr |
| Dec 30, 10:31 AM CST | Special Marine Warning | MOB | 44 min | |
| Dec 30, 11:19 AM CST | Special Marine Warning | MOB | 41 min | |
| Dec 30, 1:10 PM CST | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Dec 30, 2:45 PM CST | Special Marine Warning | MOB | 90 min | |
| Dec 30, 10:11 AM CST | Special Weather Statement | MOB | Escambia | 79 min |
Nearby
Special Marine Warnings in Alabama, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.